Alert archive / Tennessee / Heat Advisories in 2016

Heat Advisory 2, NWS Nashville, TN

June 23, 20165 counties in Tennessee

NWS Nashville, TN issued this heat advisory at Jun 23, 2016, 12:59 PM CDT for 5 counties in Tennessee. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jun 23, 2016, 12:59 PM CDT (17:59 UTC)
Expired
Jun 23, 2016, 7:00 PM CDT
In force
6 hr
Issued by
NWS Nashville, TN

Counties Dickson County, TN, Houston County, TN, Humphreys County, TN, Montgomery County, TN, Stewart County, TN

The radar

The Ft Campbell radar (KHPX), 57 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1202 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1202 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
945 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

862 
WWUS74 KOHX 231759
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
1259 PM CDT THU JUN 23 2016

...HEAT INDEX VALUES GREATER THAN 105 DEGREES EXPECTED OVER
NORTHWEST MIDDLE TENNESSEE THIS AFTERNOON AND EVENING...

.HIGHER DEWPOINTS WILL POOL AHEAD OF AN APPROACHING COLD FRONT
TODAY. THE COMBINATION OF HIGH DEWPOINTS AND TEMPERATURES IN THE
MID WILL PRODUCE HEAT INDICES ABOVE 105 DEGREES ACROSS
NORTHWESTERN MIDDLE TENNESSEE THIS AFTERNOON AND EVENING.

TNZ005-006-023>025-240000-
/O.NEW.KOHX.HT.Y.0002.160623T1800Z-160624T0000Z/
STEWART-MONTGOMERY-HOUSTON-HUMPHREYS-DICKSON-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...ERIN...WAVERLY...
DICKSON
1259 PM CDT THU JUN 23 2016

...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TEMPERATURE...MIDDLE 90S

* HEAT INDEX READINGS...105 TO 108

* IMPACTS...HEAT RELATED ILLNESSES SUCH AS HEAT EXHAUSTION OR HEAT
  STROKE CAN OCCUR QUICKLY TO ANYONE WORKING OUTDOORS OR
  PARTICIPATING IN OUTDOOR ACTIVITIES. ALSO...REMEMBER NOT TO
  LEAVE CHILDREN OR PETS UNATTENDED IN VEHICLES FOR ANY LENGTH OF
  TIME. TEMPERATURES IN A CLOSED UP CAR CAN QUICKLY BECOME DEADLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

   TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE.
WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING
OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

   TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY
AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST
BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME
BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT
STROKE IS AN EMERGENCY...CALL 9 1 1.

&&

$$
19

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this heat advisory went out at Jun 23, 5:07 AM CDT, 7 hours 52 minutes earlier.

Area forecast discussion, Jun 23, 5:07 AM CDT, 7 hours 52 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
507 AM CDT THU JUN 23 2016

.UPDATE...
FOR 12Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Sfc boundary extends from northern Illinois southwest across Kansas.
This feature will slide southward today but will no really become a
player until tonight. So for today, pops will generally be 20
percent, primarily for the afternoon hours.

Tonight, the approaching boundary will bring a better chance of
showers and tstms. Will include 20 percent southwest, to 50 percent
northeast. A few strong storms will be possible across northern
areas in the evening.

The boundary will move very slowly southward and it looks as though
southern areas will have a slightly better chance of showers and
tstms on Friday. In fact, the gfs eludes toward an increasing cap by
late afternoon across the north. 20 to 30 pops should cover it.

On Saturday, the weakening boundary will still be in close
proximity. Upper ridge will remain suppressed with the potential of
southeastward moving impulses. Will keep a 20 to 30 percent chance
of showers and storms in the fcst.

For the near term temps, it will remain hot through the period with
mid 90s for highs west of Plateau. Perhaps a degree or two cooler on
Saturday. West of the Plateau, apparent T's looks like they will
hold in the 100 to 105 degree range for the next 2 days.

In the ext fcst, low convection chances to remain throughout the
period. However, the highest pop, 30 to 40 percent, will occur on
Sunday when the timing of a n-s boundary appears to occur. A slight
cooling trend is expected with highs dropping to near 90 by the end
of the extended. This is due to the westward shift of the upper
high.

&&

.AVIATION...
12Z TAF DISCUSSION.

Weak boundary working south today set to move into the area later
tonight. Airmass ahead quit unstable and storms likely to develop
early this evening...possibly affecting all sites. Storms expected
to be scattered but direct hit may bring down cigs/vsbys briefly.
Light late night fog also may develop. otherwise...vfr most of the
period. Winds expected to become gusty later this morning...around
20knts.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......21
AVIATION........07
Hazardous weather outlook, Jun 23, 5:08 AM CDT, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
508 AM CDT THU JUN 23 2016

TNZ005>011-023>034-056>066-075-077>080-093>095-241030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
508 AM CDT THU JUN 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG STORMS...PRODUCING GUSTY WIND AND HAIL...MAY OCCUR
ACROSS MAINLY THE NORTH LATE THIS AFTERNOON AND EVENING.

HEAT INDICES THIS AFTERNOON EXPECTED IN THE 100-105 DEGREE
RANGE. HEAT INDICES MAY EVEN EXCEED 105 IN AREAS NEAR THE
TENNESSEE RIVER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED.

In the hours before

Special weather statement, Jun 23, 10:11 AM CDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1011 AM CDT THU JUN 23 2016

TNZ005>009-023>030-056>064-093>095-231800-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-HOUSTON-HUMPHREYS-
DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-PERRY-HICKMAN-
LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WAYNE-
LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...ERIN...WAVERLY...DICKSON...ASHLAND CITY...
NASHVILLE...LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...
LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...
COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE...
WAYNESBORO...LAWRENCEBURG...PULASKI
1011 AM CDT THU JUN 23 2016

...EXCESSIVE HEAT TO CONTINUE TODAY...

HIGH TEMPERATURES ARE EXPECTED TO PEAK IN THE MID 90'S THIS
AFTERNOON IN MANY AREAS WEST OF THE CUMBERLAND PLATEAU. THESE HOT
TEMPERATURES, ALONG WITH HIGH HUMIDITY LEVELS, WILL PRODUCE HEAT
INDICES BETWEEN 100 AND 105 DEGREE. A FEW SPOTS NEAR THE
TENNESSEE RIVER COULD SEE THE HEAT INDEX REACH OR EXCEED 105
DEGREES.

HOT WEATHER SAFETY WILL BE VERY IMPORTANT TODAY. IF YOU HAVE TO
BE OUTSIDE DURING THE HOTTEST PART OF THE DAY...TRY AND LIMIT YOUR
TIME IN THE HEAT...AND DRINK PLENTY OF NON ALCOHOLIC LIQUIDS.
NEVER...EVER...LEAVE A CHILD OR A PET UNATTENDED IN A VEHICLE.
TEMPERATURES IN A CLOSED UP CAR CAN QUICKLY BECOME DEADLY.

A HEAT ADVISORY MAY BE NEEDED LATER ON FOR AREAS MAINLY WEST
OF NASHVILLE.

19

Nearby

Heat Advisories in Tennessee, 2016Every heat advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.